# SDR DALA2018042302708

- Difficulty date: April 21, 2018
- Submitted: April 23, 2018
- Operation: Air carrier
- Aircraft: N912DE
- Make and model: Doug MD-88
- Aircraft serial: 49997
- Aircraft time: 62,320 hours, 48,575 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cabin/Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

FA REPORTED A FAINT BURNING RUBBER ODOR WHILE REACHING CRUISE ALTITUDE.  COCKPIT ODOR SMELLED LIKE AN OILY ODOR.  ENG ANTI-ICE WAS ON,   WHEN ENGINE ANTI-ICE WAS TURNED OFF, THE ODOR SEEMED DISSIPATE.  INSPECTED THE INTAKE AND BLEED AIR MANIFOLDS,  BOTH ENGINES. NO CONTAMINATION FOUND.  INSPECTED BELLY AND APU AREA, NO CONTAMINATION FOUND.  INSPECTED THE TAIL COMPARTMENT,  AND ACMS,  ALL CHECKED OK.  TROUBLESHOT IAW W/C 2120-2367 AND W/C 7100-2619.   REMOVED AND INSPECTED CROSSFEED DUCT. PRIMARY HEAT EXCHANGER INLET ON THE LT AND RT PACKS,  APU OUTLET DUCT,  NO CONTAMINATION FOUND.    REINSTALLED DUCTS. REMOVED AND REPLACED LT AND RT WATER COALESCE ASSYS. A/C HAD STRONG SOAP SMELL WITH PACKS ON ARRIVAL INTO ATL. NO HYD LEAKS ONR FLUID EVIDENCE ON A/C REF LOG 0516800. C/W W/C 2120-2367 WITH NO ODOR OTHER THAN SOAP. C/W W/C 7100-2619. 4CYCLES IN TOTAL OF FCV LT AND RT C/W. RAN TAKEOFF POWER AND MAX CRUISE NO FURTHER SOAP ODOR.
